Lake Huron, 2015

Marine Thunderstorm Winds in Lake Huron, May 25, 2015

May 25, 2015 · NWS DTX · 3 events in 2 counties and zones

A severe thunderstorm over Lexington moved into southern Lake Huron.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A severe thunderstorm over Lexington moved into southern Lake Huron.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 25, 12:24 PM EST, 26 minutes earlier.

Area forecast discussion, May 25, 12:24 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
124 PM EDT MON MAY 25 2015

.AVIATION...

MOIST MID-LEVELS SUPPORTING WIDESPREAD LOW VFR AREAWIDE THIS
AFTERNOON. SHOWERS ANCHORED ON A MID-LEVEL BOUNDARY ARE LIFTING
ACROSS THE AREA AT PRESS TIME AND WILL TRANSIT THE AIRFIELDS ROUGHLY
AROUND 18Z BRINGING NOTHING MORE THAN A BRIEF VSBY RESTRICTION IN
THE HEAVIEST SHOWERS. SOUTHWEST WINDS WILL CONTINUE TO GUST TO
AROUND 25 KNOTS UNTIL DIURNAL HEATING IS LOST THIS EVENING. GUSTS
WILL OCCASIONALLY REACH 30 MPH. A SECOND LINE OF SHOWERS OVER
WESTERN LOWER MICHIGAN WILL WORK THROUGH KMBS 18-22Z AND THE
REMAINING FORECAST POINTS IN THE FOLLOWING HOUR OR TWO. ISOLATED
THUNDER IS POSSIBLE, BUT NOT WIDESPREAD ENOUGH TO WARRANT A MENTION
IN THE TAF. MODERATE PRESSURE GRADIENT WILL SUPPORT SW WINDS AROUND
10 KNOTS THROUGH NIGHT. INCREASING BOUNDARY LAYER HUMIDITY STILL
SUPPORTING A MENTION OF LIGHT BR/HZ TOWARD SUNRISE.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR A TSTORM IMPACTING KDTW AIRSPACE

* HIGH FOR CIGS BELOW 5KFT.

&&

.PREV DISCUSSION...ISSUED 1137 AM EDT MON MAY 25 2015

UPDATE...

INHERITED FORECAST PACKAGE REMAINS IN PERFECT SHAPE AS SOUTH TO
SOUTHWEST WINDS HAVE BEGUN TO GUST TO AROUND 25 KNOTS RIGHT ON TIME
AND SHOWER COVERAGE HAS REMAINED VERY LOW THROUGH THE MORNING. RADAR
RETURNS ARE SLIGHTLY EXPANDING OVER NORTHERN INDIANA AS DIURNAL
HEATING ACTS ON MORE PLENTIFUL LOW-LEVEL MOISTURE. THIS ACTIVITY
WILL REMAIN PATCHY IN NATURE AS IT LIFTS INTO THE CWA EARLY THIS
AFTERNOON. MORE VIGOROUS SHOWERS NEAR GRR ARE ANCHORED ON THE MID-
LEVEL MOISTURE GRADIENT THAT WILL LIFT THROUGH THE DTX FORECAST AREA
18-21Z PROVIDING A POTENTIAL FOCUS FOR A PARTIAL COVERAGE OF SHOWERS
THAT MAY MIX DOWN SOME 40 OR AN ISOLATED 50 MPH WIND. COVERAGE IS
FORECAST TO REMAIN LOW DURING THIS TIME AS WELL GIVEN POOR
THERMODYNAMIC ENVIRONMENT AND RELATIVELY WEAK/TRANSIENT FORCING
MECHANISM. YET A THIRD FOCUS FOR SHOWERS IS NOTED IN THE CHICAGO
AREA AND IS TIED TO WEAK SHORTWAVE FORCING ALOFT WITHIN THE DEEPER
UPSTREAM MOISTURE RESERVOIR. THESE SHOWERS WILL TRANSLATE ROUGHLY
PARALLEL TO THE SWLY MEAN FLOW AS THE SHORTWAVE LIFTS TOWARD THE
NORTHEAST AND WHAT REMAINS OF THIS ACTIVITY BY 21Z OR SO WILL MAKE
SLOW INROADS INTO THE AREA EXITING OR DISSIPATING COMPLETELY BY 00Z.
IN ALL CASES, CHANCES FOR THUNDER REMAIN QUITE LOW. BLANKET 40 POP
18-00Z MAY YET BE ON THE GENEROUS SIDE BUT WILL LET TRENDS PLAY OUT
BEFORE MAKING ANY ADJUSTMENTS. NO CHANGES TO THE MORNING FORECAST
PACKAGE NEEDED.

PREV DISCUSSION...ISSUED 347 AM EDT MON MAY 25 2015

SHORT TERM...TODAY AND TONIGHT

TODAY WILL FEATURE A MID LEVEL SHORTWAVE LIFTING NORTHWARD UP
THROUGH THE WESTERN GREAT LAKES...ROTATING ABOUT THE BROAD MID/UPPER
LEVEL TROUGH TO OUR WEST. THE SHORTWAVE WILL REACH SOUTHERN WI
AROUND 14Z THIS MORNING...EVENTUALLY SHEARING OUT IN THE STRONG
DEFORMATION ZONE ACROSS THE NORTHERN GREAT LAKES BY 00Z. THERE IS NO
REAL FRONTAL FORCING ASSOCIATED WITH THIS SHORTWAVE AS THE SHEARING
LOBE OF VORTICITY SWINGS UP THROUGH SE MI IN THE AFTERNOON/EVENING
HOURS. THERE WILL HOWEVER BE WEAK SFC AND MID LEVEL TROUGHING
SWINGING UP THROUGH THE AREA. THIS WAVE WILL BRING DEEP LAYER STRONG
SW FLOW AS IT REORIENTS THE 850MB LL JET AND NUDGES IT EAST OVER THE
AXIS OF LAKE MI. WIND SPEEDS OF 30-40 KNOTS WILL BE TAPPED AS MIXING
DEPTHS APPROACH 850MB THIS AFTERNOON IN THE WARM SECTOR. THIS SHOULD
ALLOW SUSTAINED WINDS OF 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS AT
TIMES.  A GOOD SURGE OF MOISTURE WILL ALSO ACCOMPANY THE WAVE...WITH
ALREADY ELEVATED PWATS OF 1.2 INCHES INCREASING TO AROUND 1.6 INCHES
DURING PEAK HEATING. MID LEVEL LAPSE RATES REMAIN WEAK AS THEY HAVE
FOR SEVERAL DAYS NOW AND EVEN WITH SFC DEWPOINTS REACHING INTO THE
MID 60S...WITH TEMPS AROUND 80...THIS AFTERNOON THE RUC/NAM/GFS ALL
BARELY SQUEAK OUT 400 J/KG OF CAPE...WHICH THE SOUNDINGS ALL SHOW TO
BE A TALL SKINNY CAPE. WILL CONTINUE TO HIGHLIGHT THE BEST POTENTIAL
FOR SHOWERS AND TSTORMS TO BE IN THE 18-23Z WINDOW BUT TAKING ALL
THE ABOVE INTO CONSIDERATION...NOT EXPECTING ANY SEVERE STORMS WITH
THIS SETUP. SOME SCATTERED SHOWERS MAKE WORK THOUGH A LITTLE EARLIER
AS THE MOISTURE WORKS IN...BUT EXPECT SLIGHTLY BETTER COVERAGE IN
THE LATE AFTERNOON WITH THE TIGHT THETA E SWEEPING THROUGH THE AREA.

THE SW WINDS WILL REMAIN ELEVATED OVERNIGHT KEEPING DEWPOINTS HIGH
AND TEMPERATURES MILD IN THE MID 60S. SHOULD DRY OUT PRETTY QUICK
THOUGH AS THE DEEP PLUME OF MOISTURE IS QUICK TO EXIT THE AREA
SHORTWAVE RIDGE SLIDES OVER THE AREA. THIS SHOWS UP VERY WELL IN THE
MID LEVEL RH FIELDS AND WILL ALLOW MOSTLY CLEAR SKIES FOR A PERIOD
TONIGHT.

LONG TERM...

THE WESTERLY JET MAXIMUM WITH SUBTROPICAL CONNECTION WILL EJECT OUT
OF THE SOUTHERN PLAINS TONIGHT THROUGH WEDNESDAY. THIS WILL RESULT
IN THE WESTERN CONUS TROUGH TO DEAMPLIFY RAPIDLY BY TUESDAY EVENING
AND BECOME VIRTUALLY NONEXISTENT BY WEDNESDAY EVENING.
SOUTHEASTERN MICHIGAN WILL REMAIN UNDER THE KINEMATIC
CORE...KEEPING THE ACTIVE MOISTURE TRANSPORT CORRIDOR DIRECTED AT
SOUTHEASTERN MICHIGAN TUESDAY AND WEDNESDAY.

BULK OF THE SHORTWAVE ENERGY AND MAIN MIDLEVEL AXIS OF THE WESTERN
CONUS TROUGH WILL TURN TO A NEGATIVE TILT AND LIFT TOWARDS THE UPPER
MISSISSIPPI RIVER VALLEY AND WESTERN/CENTRAL GREAT LAKES ON TUESDAY.
SHORTWAVE RIDGE COMPONENT AT 850MB AND FORECASTED ANTICYCLONIC
VORTICITY ADVECTION IS EXPECTED TO KEEP CONDITIONS FAIRLY QUIET THE
FIRST HALF OF THE DAY TUESDAY. MODEL SOUNDINGS ARE ONBOARD WITH THIS
AVA IDEA BY SHOWING A SIGNIFICANT AMOUNT OF DRY AIR IN A VERY DEEP
LAYER OF THE ATMOSPHERE. FORECAST WILL CALL FOR DRY CONDITIONS WELL
INTO THE MID TO LATE AFTERNOON HOURS. TOWARDS EVENING...THE MAIN
VORTICITY ANOMALY NOW TRACKING ALONG THE ARIZONA/MEXICO BORDER...IS
EXPECTED TO HAVE RELEASED TOWARDS THE GREAT LAKES...EXPECTED TO PUSH
INTO THE STATE BY 00Z WED. THE COMBINATION OF THIS WAVE UNDER RIGHT
ENTRANCE REGION DYNAMICS ALLOWS AN EPISODE OF STRONG MOISTURE
ADVECTION. PWATS ARE FORECASTED TO SURGE TO AROUND 1.75 INCHES.
QUICKLY RAMP POPS UPWARD POST 21Z...WITH LIKELYS THE FIRST HALF OF
TUESDAY NIGHT. UNCERTAINTY EXISTS WITH REGARDS TO QUALITY OF LAPSE
RATES AND QUANTITATIVE CAPE VALUES...BUT 0-6KM BULK SHEAR IN
EXCESS OF 35 KNOTS SUPPORTS SOME POTENTIAL FOR A STRONG TO SEVERE
RISK...AGAIN CONDITIONAL TO OBSERVED INSTABILITY. TIMING ON THIS
POTENTIAL IS LATE AFTERNOON TO EVENING. SEMICH IS INCLUDED IN THE
MARGINAL DESIGNATION FOR SEVERE WEATHER IN SWODY2.

SUBSIDENCE IN THE WAKE OF THIS WAVE WITH NOCTURNAL STABILIZATION
SHOULD YIELD A QUIET PERIOD LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. COMPLICATING FACTOR IS LACK OF A NEAR SURFACE COLD FRONT AS
THE RIDGE BEGINS THE EARLY STAGES OF RETROGRADING CLEAR BACK INTO
THE PLAINS. GIVEN CONTINUED WARM SECTOR SOUTHWESTERLY FLOW...A
GENERAL LOW GRADE INSTABILITY IS FORECASTED. AS A RESULT...DIFFICULT
TO FORECAST ANYTHING SPECIFIC OUTSIDE OF MENTIONING POTENTIAL HIGHER
PRECIPITATION CHANCES DURING THE AFTERNOON WEDNESDAY.

WEAK SURFACE HIGH PRESSURE WITH WEAK SHORTWAVE RIDGING ALOFT SHOULD
LEAD TO RELATIVELY QUIET CONDITIONS FOR THURSDAY AND A PART OF
FRIDAY. MODEL DATA SUGGESTS A DEVELOPING COLD FRONT/BAROCLINIC ZONE
OVER THE WESTERN GREAT LAKES...EVENTUALLY PUSHING TOWARDS THE
STATE FOR NEXT WEEKEND. WHILE THE BROADER WAVELENGTH OF THE
GOVERNING FEATURES SUGGESTS THERE IS SOME CONFIDENCE IN
TIMING...THE OVERALL ORIENTATION OF THE THERMAL BOUNDARIES TO THAT
OF THE MEAN FLOW POINTS SUGGESTS OTHERWISE.

MARINE...

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS AND
LAKE SAINT CLAIR TODAY. SOUTHWEST WINDS WILL BECOME MODERATE TO
FRESH OVER ALL AREA WATERS BY LATE IN THE MORNING. WIND GUSTS ARE
FORECASTED TO FREQUENTLY RANGE BETWEEN 25 AND 30 MPH. OFFSHORE WINDS
WILL LIMIT THE POTENTIAL FOR WAVE GROWTH IN THE NEARSHORE ZONES WITH
SIGNIFICANT WAVE HEIGHTS EXPECTED TO MAX OUT AROUND 2 TO LOCALLY 3
FEET. MAXIMUM WAVE HEIGHTS WILL REACH 4 TO POSSIBLY 5 FEET...MAINLY
FURTHER AWAY FROM SHORE. THUNDERSTORM POTENTIAL IS LOW WITH ONLY A
SLIGHT CHANCE DURING THE AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ083.

LAKE HURON...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LHZ421-422-
     441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ444.

&&

AVIATION.....JVC
UPDATE.......JVC
SHORT TERM...DRK
LONG TERM....CB
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 25, 3:25 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 AM EDT MON MAY 25 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-260830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
425 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS
ALL OF SOUTHEASTERN MICHIGAN. SEVERE WEATHER IS NOT ANTICIPATED. THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HEAVY
RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 50
MPH.

A BEACH HAZARDS STATEMENT IS IN EFFECT TODAY AND THIS EVENING FOR
MONROE COUNTY DUE TO DANGEROUS SWIMMING CONDITIONS. PLEASE REFER
TO THE FOLLOWING FORECAST INFORMATION AND MESSAGE...SRFDTX AND
CFWDTX...FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL PERSIST TUESDAY THROUGH SUNDAY AS
A WARM AND HUMID AIRMASS WILL BE SLOW TO MOVE OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
425 AM EDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON INCLUDING SAGINAW BAY...AS WELL AS THE MICHIGAN WATERS
OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR
ADDITIONAL INFORMATION.

A CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS
ALL OF SOUTHEASTERN MICHIGAN. SEVERE WEATHER IS NOT ANTICIPATED. THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HEAVY
RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT APPROXIMATELY 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL PERSIST TUESDAY THROUGH SUNDAY AS
A WARM AND HUMID AIRMASS WILL BE SLOW TO MOVE OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

CB

In the hours before

Local storm report, May 25, 12:35 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND GST     5 S AUBURN              43.53N 84.08W
05/25/2015  M51 MPH          SAGINAW            MI   ASOS

            MEASURED AT MBS INTERNATIONAL AIRPORT /KMBS/

&&

THOMPSON
Special weather statement, May 25, 12:39 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
139 PM EDT MON MAY 25 2015

MIZ048-054-251830-
BAY MI-TUSCOLA MI-
139 PM EDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY AND NORTHWESTERN
TUSCOLA COUNTIES UNTIL 230 PM EDT...

AT 139 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ESSEXVILLE...OR NEAR BAY CITY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  QUANICASSEE AROUND 145 PM EDT.
  UNIONVILLE AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAY PARK AND WISNER.

LAT...LON 4367 8347 4367 8340 4360 8343 4352 8383
      4354 8389 4365 8388 4363 8374 4359 8368
      4362 8363 4372 8352 4372 8351 4370 8352
      4370 8350 4372 8347
TIME...MOT...LOC 1739Z 239DEG 40KT 4360 8380

JVC

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

3 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
May 25, 12:50 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
46 kt (53 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border

When
May 25, 2:28 PM EST
Where
Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border forecast zone, Lexington
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.270, -82.530

A thunderstorm which brought down trees in Lexington moved into southern Lake Huron.

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border

When
May 25, 2:36 PM EST
Where
Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border forecast zone, 1.87 mi N of Port Huron
Measured
36 kt (41 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.007, -82.422

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577831, 577825, 577829.